|rape, pregnancy, and hiv
Jun 9, 2008
after pouring over your forum for days i must say i love you dr. bob, your humor has made a terrifing situation a bit brighter. i know this question may be a bit repetative but i trust your opinion and to hear what you have to say would just make me feel better and maybe help me to move on. on july 3rd of 07 i was raped by someone that i beleive has a good chance of having hiv. he had trace marks on his arms as if to be an iv drug user, and looked very "sick" a sunken face ect... during the rape i suffered quiet a bit of trauma and vaginal tears. he did not use protection and he did ejaculate *ugh that made me want to puke* i was put on pep but was not able to finish the 28 days (truvada and kaletra) about 15 days after the rape i had severe diahhrea... wich is way out of the ordinary for me, i dont think i have ever in my life had diahhrea... but im unsure if it would have been ARS or just a side effect of the pep. then about 5 weeks after the rape i learned i was pregnant. i know, can this get any worse?? yes, it can. i dont know if my son is my husbands or this rapists. a dna test will be done very soon so that wont be an issue but will the pep have any effect on my baby? as far a learning disabilies or anything like that? and do i need to retest at the year mark? is my six month test conclusive? i am terrified. i know that you say six months is conclusive but i have been having night sweats and i just cant put this to rest untill i hear from you. and im sorry i know you get bothered with rediculous shit all the time *believe me ive read it* but i really need your assurance! thank you for your time, its so greatly appreciated! take care!
| Response from Dr. Frascino
Thanks for your kind comments. I'm sorry to hear about your traumatic and tragic assault. I hope the perpetrator is behind bars indefinitely!
Regarding PEP, I recommend anyone who has had an HIV exposure significant enough to warrant a course of PEP be followed by an HIV/AIDS specialist. That specialist would document the risk, optimize the PEP regimen if needed, evaluate and manage all PEP-related side effects and toxicities and arrange for and interpret all post-PEP HIV tests. Having such a specialist involved in your case would have helped when you experienced the severe diarrhea problem. The Ritonavir component in Kaletra is noted for causing gastrointestinal problems, including diarrhea. There are medications available to help mitigate this problem. Also, if the PEP side effects remained severe, the specialist would have offered you an alternative PEP regimen so that you could complete your full 28-day course. The specialist would also be advising you on your current concerns: PEP toxicity to unborn children and post-PEP HIV testing recommendations. I point all this out for the benefit of our readers, so they can hopefully avoid winding up in a situation like yours, which could (and should) have been readily avoidable!
To answer your current concerns:
1. Your brief use of Truvada and Kaletra will not harm your son.
2. Negative HIV testing out to six months is definitive and conclusive. HIV is not your problem. No way. No how. The only reason to consider repeat testing would be to calm your mind and put your residual (and unwarranted) fears permanently to rest. (The results of a follow-up HIV test would undoubtedly be negative.) If, despite my reassurance and multiple negative HIV tests, you continue to perseverate on the possibility of being HIV infected, I would suggest you consider counseling. Rape is without a doubt one of the most psychologically damaging things that can happen to a person.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Vagina After Erotic Massage Sign Of HIV AIDS
- Sore On Penis After Oral Sex Hooker What Are The Chances Of HIV
- Sore Testicles After Having Sex During Period Worried I Have HIV
- White Bumps On Penis After Inverted Condom Worried I Have HIV
- How Long Is Thrush Contagious?
- Over The Counter Products That Test For Vaginal Infections
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.